MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted liver resection surgical procedure, sureform 60 stapler only fired 9 times out of it's intended 12.Upon loading it after the 9th fire the sureform would not fire.The customer removed the stapler and continued with another of the same.The procedure was completed with no reported injury or delay.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis (fa).The sure form stapler 60 black reload was analyzed and found to be returned already fired.All pushers deployed and no unformed staples found.The blade was at the distal end and not exposed.No blade or cartridge damage was found.However, the reload was found to have a lodged staple in the knife track and was found to have cartridge damage.The damage was located along the knife track.Isi did receive the sure form stapler 60 to perform fa.Review of logs showed 3 installation attempts with the stapler but a ¿lockout error was recorded after the 9th fire.This error is expected condition when a used reload or no reload is going through the initialization process.¿missing or used reload¿ error message would be displayed on the monitor screen.During the initialization process, the i-beam touches off of the shuttle to determine reload position and color.Because of this principle, the reload was either used or no reload was installed when the stapler 60 was installed.No i-beam damage was observed.No loose or lodged staple was observed in the i-beam window.The instrument was placed on the system with a new reload.No initialization failures or errors/faults occurred during in-house testing.The instrument moved intuitively with full range of motion in all fire directions.Clamp and fire test passed on test sheet.Additional information: logs showed 1 firing failure due to high torque.Instrument was able to pass initialization during failure analysis.Clamp and fire function passed with no issue on test sheet.Staple formation was proper.No i-beam damage was observed.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key18460838
Report Number2955842-2024-10065
Device Sequence Number16916085
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)T90211108
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberT90211108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2023
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown